Social Anxiety Support Forum banner
1 - 9 of 9 Posts

· Registered
Joined
·
598 Posts
Discussion Starter · #1 ·
Any link between these two? Two weeks before the end of February I came down with tonsilitis. I was put on an antibiotic and an anti-inflammatory steroid. I was off the antibiotics and steroids for about a week before I went on spring break in Mexico(i did drink a bit). Now that I am back from Mexico, I have had gastritis for 2 weeks now. My gastritis is being treated with a med called protonix. My doc thinks the gastritis is a result of the antibiotics/steroids and drinking in Mexico. I don't disagree with him.

Just wondering if maybe my 2 mg/day of Klonopin could have anything to do with my gastritis? Has anyone experienced gastritis before? Any tips?
 

· Registered
Joined
·
2,404 Posts
There is no connection IMHO.
 

· Memorial Profile
Joined
·
38,514 Posts
As an extensive benzo user and one who's been reading posts from other benzo users for the past 9 years, I'd have to say there is no connection. You'd be the first I've seen to mention this possible connection thus far.
 

· Registered
Joined
·
2,404 Posts
Yes, there could be a connection between stress and gastritis.
 

· Registered
Joined
·
585 Posts
....see below
 

· Registered
Joined
·
585 Posts
According to this website (which I take to be an online version of a "package insert") - as well as other websites - there could very well be a connection between Klonopin usage and gastritis. Just scan down to where it says "GI and Hepatic Effects" - and "gastritis" is listed under that category.

http://www.medscape.com/druginfo/mo...me=Clonazepam+Oral&monotype=monograph&secid=4

I know this thread is fairly old, but I happened upon it when I was Googling "(Klonopin OR clonazepam) AND gastritis". I've recently developed my own gastritis/gastrointestional concerns with this drug - as I wonder if gastrointestinal inflammation is contributing to my anemia and plummeting ferritin levels.
 

· Registered
Joined
·
5,347 Posts
Orbit55:
a) Were you ever on NSAID's ie ibuprofen, before being put on steroidal anti inflammatorys for the condition or within the last 3 months?
b) what was the class of antibiotics you were put on? was it a tetracyclic, ie doxycycline or tetracycline.
c)have you ever taken an SSRI/SNRI recently or for an extended period of time?

All of the medications I've mentioned above have the capacity to cause GI problems, and in some cases ulcers and bleeding (especially NSAIDS)

IMO those meds in combination with drinking which is also known for causing gastric complications didn't help either.

And lastly, it's also possible that you caught some kind of stomach bug from unhygienic food or water whilst in mexico.
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top